MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8M; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8M; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd vacutainer® k2 edta (k2e) 10.8mg blood collection tubes are exploding and the tops are crooked.The issue occurred 3 times.The following information was provided by the initial reporter: customer problem: customer is reporting tubes exploding on product 367899, lot 2048419.Steps taken with customer/troubleshooting: customer is reporting multiple tubes explode in the tube system, and birth center had one explode while drawing it in the patient's room.Customer stated that upon further examination of the tubes, they found that the caps are crooked.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval: yes.D9: returned to manufacturer on: 2022-09-30.H.6.Investigation summary: bd received 600 samples from the customer in support of this complaint.The samples were inspected with no issues being identified.Additionally, 10 customer samples were functionally tested and there were no issues related to the hemogard closure assembly, being loose or separating during or after the testing was completed.Furthermore, 100 retention samples from the bd inventory from both lots were visually inspected with the hemogard closure assembly correctly assembled and placed on the tubes.There were no cocked stoppers identified that would cause the hemogard closure assembly to not be applied correctly.10 retention samples were functionally tested and no issues with the hemogard closure assembly being loose or separating during or after the draw testing were observed.Bd was unable to confirm the customer¿s indicated failure mode with the samples that were returned, and the failure mode could not be seen in the photo as the closure was not the manufactured closure and could not be duplicated in the retention sample testing.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.The instructions for use state that reinsertion of the hemogard closure is to replace closure over tube, twist and push down firmly until stopper is fully reseated.Complete reinsertion of the stopper is necessary for the closure to remain securely on the tube during handling.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8M
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15403171
Report Number1917413-2022-00541
Device Sequence Number5056380
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Model Number367899
Device Catalogue Number367899
Device Lot Number2048419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown